Home > Weekly Schedule > This Week in the Houses of the...

This Week in the Houses of the Oireachtas 12 - 16 February 2018

See also: Order Papers | Dáil Order of Business | Committee Schedule
Oireachtas TV Schedule | Live Webcasts
 

Last updated Wednesday 14 February 2018 at 15.20

The start times indicated in this schedule are based, in part, on the expected end time of preceding items of business. In the event items of business conclude earlier or later than expected, the start times for subsequent business may be affected.


Tuesday 13 February 2018


Dáil Éireann

2.00 p.m.   Leaders’ Questions (FF, SF, I4C, RIG) (32 mins)

2.32 p.m.   Order of Business (30 mins)
Motions without debate:
Motion re. Sixteenth Report of the Committee of Selection
Motion re. Amendment to Montreal Protocol on Substances that Deplete the Ozone Layer (back from Committee)
Motion re. PQ Rota Change (Department of Children and Youth Affairs and Department of Employment Affairs and Social Protection)

3.02 p.m.   Taoiseach’s Questions (45 mins)

3.47 p.m.   Parliamentary Questions: Oral – Minister for Agriculture, Food and the Marine (90 mins)

5.17 p.m.   Topical Issues (48 mins)
Private Notice Question (if any)

6.05 p.m.   Government Business: (115 mins)
Statements on the Third Interim Report from the Commission of Investigation into Mother and Baby Homes (Department of Children and Youth Affairs)
Employment (Miscellaneous Provisions) Bill 2017 - Order for Second Stage and Second Stage (Department of Employment Affairs and Social Protection)

8.00 p.m.   Private Members Business (Fianna Fáil): Motion re. Transport (120 mins)

10.00 p.m.  Dáil Adjourns


Seanad Éireann

2.30 p.m.   Commencement Matters

3.30 p.m.   Order of Business

4.45 p.m.   Statements on the National Broadband Procurement Process (Minister for Communications, Climate Action and the Environment)

6.15 p.m.   Technological Universities Bill 2015 – Committee Stage (resumed)  (Department of Education and Skills)


Committee Meetings

Culture, Heritage and the Gaeltacht (Joint) CR4, LH 2000 11 a.m.
AGENDA: Working Conditions and Development in the Irish Film Industry
Coinníollacha oibre agus forbairt sa tionscal scannáin [Representatives from the Irish Film Workers Association and GMB-Britain's General Union]

Children and Youth Affairs (Joint) CR1, LH 2000 1.30 p.m.
AGENDA: Cyber Security for children and young adults (resumed) [Prof. Barry O'Sullivan, Director, Insight Centre for Data Analytics, Department of Computer Science, UCC, and Dr. Mary Aiken, Adjunct Associate Professor at  the UCD Geary Institute for Public Policy, ]

Finance, Public Expenditure and Reform, and Taoiseach (Joint) CR2, LH 2000 2.15 p.m.
AGENDA: Session A: 2.15pm - Our Public Service 2020 [Mr. Paschal Donohoe T.D., Minister for Finance and Public Expenditure and Reform]
Session B: 3.30pm - Overview of the Benefacts Project [Ms. Patricia Quinn, Managing Director and Mr. Tom Boland, Chairman, Benefacts]

Seanad Selection R160 5-Storey Block 3 p.m.
AGENDA: Private Meeting

Budgetary Oversight CR3, LH 2000 4 p.m.
AGENDA: Private Meeting

Business, Enterprise and Innovation (Joint) CR1, LH 2000 4 p.m.
AGENDA: Session A: Sectoral Employment Order (Mechanical Engineering Building Services Contracting Sector) 2018 [Mr. Pat Breen, T.D., Minister of State for Trade, Employment, Business, EU Digital Single Market and Data Protection]
Session B: Private Session
Session C:  (i) Scrutiny of EU Proposals Schedule A: COM(2017) 795 (compliance with and enforcement of Union harmonisation legislation); COM(2017) 796 (mutual recognition of goods)
(ii) Further Scrutiny of COM (2017) 142 [Officials from the Department of Business, Enterprise and Innovation and representatives from the Competition and Consumer Protection Commission (CCPC)]

Agriculture, Food and the Marine (Joint) CR4, LH 2000 5 p.m.
AGENDA: Climate Change issues specific to the agriculture, food and marine sectors [Representatives from the Irish Farmers’ Association, Irish Creamery Milk Suppliers Association, Irish Co-operative Organisation Society, and Macra na Feirme]

Communications, Climate Action and Environment (Joint) CR2, LH 2000 5 p.m.
AGENDA: Private Meeting


Wednesday 14 February 2018


Dáil Éireann

10.30 a.m.  Parliamentary Questions: Oral – Minister for Communications, Climate Action and Environment (90 mins)

12 noon      Leaders’ Questions (FF, SF, LAB, SD-GP) 12.00 p.m. – 12.32 p.m. (32 mins)

12.32 p.m.  Questions on Promised Legislation (30 mins)

1.02 p.m.   Taoiseach’s Questions (45 mins)

1.47 p.m.   SOS (60 mins)

2.47 p.m.   Topical Issues (48 mins)
Private Notice Question (if any)

3.35 p.m.   Private Members’ Business (Sinn Féin): Central Bank (Amendment) Bill 2018 - Second Stage (120 mins)

5.35 p.m.    Government Business: (4 hrs 40 mins)
Employment (Miscellaneous Provisions) Bill 2017 - Order for Second Stage and Second Stage (Department of Employment Affairs and Social Protection)
Public Health (Alcohol) Bill 2015 [Seanad] - Second Stage (resumed, if not previously concluded) (Department of Health)
Industrial Development (Amendment) Bill 2018 - Second Stage (resumed, if not previously concluded) (Department of Business Enterprise and Innovation)
Statements on the Third Interim Report from the Commission of Investigation into Mother and Baby Homes (resumed) (Department of Children and Youth Affairs)

10.15 p.m.  Dáil Adjourns


Seanad Éireann

10.30 a.m.  Commencement Matters

11.30 a.m.  Order of Business

Motion regarding the Fifth Report of the Committee of Selection - without debate

12.45 p.m.  Telecommunications Services (Ducting and Cables) Bill 2018 – Order for Second Stage and Second Stage (Minister for Communications, Climate Action and the Environment)

3.00 p.m.   Planning and Development (Amendment) Bill 2016 – Committee Stage (Department of Housing, Planning and Local Government)

5.00 p.m.   Private Members Business: Mental Health (Amendment) Bill 2017 - Committee Stage (Department of Health)

Statements on job losses at Kerry Foods, Carrickmacross, Co. Monaghan (Minister for Business, Enterprise and Innovation)


Committee Meetings 

Health (Joint) CR3, LH 2000 9 a.m.
AGENDA: (i) Scrutiny of EU legislative proposals: Schedule B: COM(2017)756; COM(2017)757; COM(2017)758; COM(2017)759; COM(2017)764; COM(2017)765; COM(2017)766; and COM(2018)031
(ii) ‘Primary Care Expansion’ as recommended in the Sláintecare Report (resumed) [Representatives from the Economic & Social Research Institute; and Dr. Tom O’Dowd, Emeritus Professor of General Practice, Public Health and Primary Care, Trinity College Centre for Health Services, Tallaght Hospital]

Justice and Equality (Select) CR2, LH 2000 9 a.m.
AGENDA: Intoxicating Liquor (Breweries and Distilleries) Bill 2016 [PMB] [Minister for Justice and Equality]

Foreign Affairs and Trade, and Defence (Joint) CR4, LH 2000 9.30 a.m.
AGENDA: Teagasc's role in reducing hunger and malnutrition in underdeveloped countries  [Professor Gerry Boyle, Teagasc].

Housing, Planning and Local Government (Joint) CR1, LH 2000 9.30 a.m.
AGENDA: Consideration of Reports: Finding a Home – Families’ Journeys out of Homelessness and Keeping a Home – Preventing Families from Becoming Homeless [Mr. Mike Allen and Ms. Sarah Sheridan, Focus Ireland; Dr. Kathy Walsh, Mr. Brian Harvey and Mr. Séan Ó Siochrú, Independent Research Consultants of Social Issues]

Justice and Equality (Joint) CR2, LH 2000 10.30 a.m.
AGENDA: Issues concerning Garda homicide statistics [Acting Commissioner of An Garda Síochána]

Culture, Heritage and the Gaeltacht (Joint) CR4, LH 2000 1.30 p.m.
AGENDA: Arts and Education [Representatives from National Council for Curriculum and Assessment, National Association of Principals and Deputy Principals, Encountering the Arts Ireland, National Director for the Integration of the Arts in Education and the Arts Council]
Na healaíona agus an oideachas [An Comhairle Náisiúnta Curaclaim agus Measúnachta, An Cumann Náistiúnta Príomhoidí agus Leas-Phríomhoidí, Creative Ireland/Arts in Education Charter, Encountering the Arts Ireland, An Chomhairle Ealaíon]

Future of Mental Health Care (Joint) CR3, LH 2000 1.30 p.m.
AGENDA: Service user experiences of mental health services [Representatives from Migrant Rights Centre Ireland, BeLonG To and Pavee Point Traveller and Roma Centre]

Transport, Tourism and Sport (Joint) CR2, LH 2000 1.30 p.m.
AGENDA: Session A:  Scrutiny of EU proposals: Schedule A:COM(2016)369, COM(2016)370, COM(2016)371- Passenger Ship Safety Package : Schedule B: COM(2018)4, COM(2018)27. Session B:Correspondence Received. Session C:Traffic management and congestion in Galway. [Ms Anne Graham, CEO,National Transport Authority; Mr. Brian Coll, Institute of Technology Sligo; Mr. Kevin Kelly, Chief Executive (Interim), Galway County Council; Mr. Brendan McGrath,Chief Executive, Galway City Council and Mr. Tony Neary, Vice President and General Manager, Medtronic,Galway]

European Union Affairs (Joint) CR1, LH 2000 2 p.m.
AGENDA: Session A: Brexit negotiations, Future of Europe and recent developments at EU level [MEPs elected from constituencies in Ireland]
Session B: Transparency and Accountability - Access to documents relating to Council preparatory bodies (Case OI/2/2017) and other relevant key developments [Ms Emily O’Reilly, European Ombudsman]


Thursday 15 February 2018


Dáil Éireann

10.30 a.m. Parliamentary Questions: Oral – Minister for Transport, Tourism and Sport  (90 mins)

12 noon      Leaders’ Questions (FF, SF, I4C, RIG) (32 mins)

12.32 p.m.  Questions on Promised Legislation (15 mins)

12.47 p.m.   Weekly divisions  (43 mins)

1.30 p.m.    SOS (40 mins)

2.10 p.m.   Government Business: (170 mins)
Employment (Miscellaneous Provisions) Bill 2017 - Second Stage (resumed, if not previously concluded) (Department of Employment Affairs and Social Protection)
Public Health (Alcohol) Bill 2015 [Seanad] - Second Stage (resumed, if not previously concluded) (Department of Health)
Industrial Development (Amendment) Bill 2018 - Second Stage (resumed, if not previously concluded) (Department of Business Enterprise and Innovation)
Statements on the Third Interim Report from the Commission of Investigation into Mother and Baby Homes (resumed) (Department of Children and Youth Affairs)
Statements on National Broadband Procurement Process (to resume at 4.00 p.m. and to adjourn at 5.00 p.m., unless previously concluded) (Department of Communications, Climate Action and Environment)

5.00 p.m.   Topical Issues (48 mins)
Private Notice Question (if any) immediately following Topical Issues

5.48 p.m.   Private Members’ Bill or Committee Report (alternating weekly): (120 mins)
"Report on the Position of Lone Parents in Ireland" — Joint Committee on Employment Affairs and Social Protection

7.48 p.m.   Dáil Adjourns


Seanad Éireann 

10.30 a.m.  Commencement Matters

11.30 a.m.  Order of Business

12.45 p.m.  Data Protection Bill 2018 – Committee Stage (Department of Justice and Equality)


Committee Meetings 

Public Accounts CR3, LH 2000 9 a.m.
AGENDA: (i) Business of the Committee
(ii) Private Session

Communications, Climate Action and Environment (Joint) CR4, LH 2000 10 a.m.
AGENDA: The National Broadband Plan [Officials from the Department of Communications, Climate Action and The Environment]

Finance, Public Expenditure and Reform, and Taoiseach (Select) CR2, LH 2000 10 a.m.
AGENDA: Consideration of the 2018 Revised Estimates for Public Services - Vote 13 (Office of Public Works) [Mr. Kevin Boxer Moran T.D., Minister of State at the Department of Public Expenditure and Reform with special responsibility for the Office of Public Works and Flood Relief]

Dáil Business R160 5-Storey Block 10.30 a.m.
AGENDA: Private Meeting

Rural and Community Development (Joint) CR1, LH 2000 11 a.m.
AGENDA: Private meeting

Justice and Equality (Select) CR1, LH 2000 2 p.m.
AGENDA: Intoxicating Liquor (Breweries and Distilleries) Bill 2016 [PMB] (resumed); and Judicial Appointments Commission Bill 2017 (resumed) [Minister for Justice and Equality]


Bills Scheduled for Consideration this Week

Dáil

Dáil Tuesday
Employment (Miscellaneous Provisions) Bill 2017

Dáil Wednesday
Employment (Miscellaneous Provisions) Bill 2017
Public Health (Alcohol) Bill 2015 [Seanad]
Industrial Development (Amendment) Bill 2018

Dáil Thursday
Employment (Miscellaneous Provisions) Bill 2017
Public Health (Alcohol) Bill 2015 [Seanad]
Industrial Development (Amendment) Bill 2018


Seanad

Seanad Tuesday
Technological Universities Bill 2015

Seanad Wednesday
Telecommunications Services (Ducting and Cables) Bill 2018
Planning and Development (Amendment) Bill 2016

Seanad Thursday
Data Protection Bill 2018

Committees

Committees Tuesday

Committees Wednesday
Intoxicating Liquor (Breweries and Distilleries) Bill 2016 [PMB]

Committees Thursday
Intoxicating Liquor (Breweries and Distilleries) Bill 2016 [PMB]
Judicial Appointments Commission Bill 2017


Indicative Business for Week Commencing 19 February 2018

GOVERNMENT BUSINESS
Wildlife (Amendment) Bill 2016 – Order for Report, Report and Final Stages
Other business to be confirmed

PRIVATE MEMBERS BUSINESS
Tuesday 20 February 2018 - Independents 4 Change: Motion re. Justice
Wednesday 21 February 2018 - Fianna Fáil: Motion re. Volunteering

THURSDAY BUSINESS FOR PRIVATE MEMBERS' BILLS / COMMITTEE REPORTS ON 22 FEBRUARY 2018
Genuine Progress Indicators and National Distributional Accounts Bill 2017 – Deputy Brendan Howlin


Bills due for Committee Consideration

Note: this list is provisional

** Week commencing 19 February 2018
Companies (Statutory Audits) Bill 2017 (Select Committee on Business, Enterprise and Innovation) on Wednesday 21st February at 1:30 pm. Committee Room 3, LH2000.


** Week commencing 26 February 2018
Childcare Support Bill 2017 (Select Committee on Children and Youth Affairs) on Tuesday 27th February 2018 at 1:30 p.m. Committee Room 3, LH2000
Thirty-fifth Amendment of the Constitution (Water in Public Ownership) (No. 2) Bill 2016 (Select Committee on Housing, Planning and Local Government) on Wednesday 28th February 2018 at 9:30a.m. Committee Room 1, LH2000
Road Traffic (Amendment)Bill 2017(Select Committee on Transport, Tourism and Sport) on Wednesday 28th February at 1:30pm Committee Room 2, LH2000


Email Alerts

If you would like to be notified by email when This Week in the Houses of the Oireachtas or the Committee Schedule are published, please see details of our Email Alert subscription service.

This Week in the Houses of the Oireachtas is compiled by the Communications Unit of the Houses of the Oireachtas Service